Lexapro and vision problems?

mar Community Member October 24, 2007
  • I have been taking lexapro for a while now. I had no adverse effects at first. About four months ago I started losing my distance vision and now both close up and distance are becoming a problem. I am wonering if this could be a side effect even though I am told it is not "listed" as one.

    Has anyone else taking this med for a while been experiencing this?

10 Comments
  • Anonymous
    Anonymous
    Aug. 07, 2009

    I have been taking Lexapro for about a year, and in that time my eyes have developed rapidly growing cataracts! Also experiencing blurred vision, so I am starting to wean off the drug!

  • Anonymous
    JMS
    Oct. 15, 2008

    I've been on Lexapro for three years.  The vision in my right eye is significantly worse then my left, giving me a "3-D" feeling.  I've had numerous eye exams, and it was determined that my eyes were fine, it was my brain.  My vision is always worse in the morning, and seems to improve a little by evening.  I never considered the Lexapro...

    RHMLucky777

    Read More

    I've been on Lexapro for three years.  The vision in my right eye is significantly worse then my left, giving me a "3-D" feeling.  I've had numerous eye exams, and it was determined that my eyes were fine, it was my brain.  My vision is always worse in the morning, and seems to improve a little by evening.  I never considered the Lexapro until last night, when I happened to take my dose at 3AM instead of the usual 7AM.  The vision in my right eye is the worst it's ever been.  Now that I've read this website, I'm calling my neurologist and will begin to wean off this medication.

    • Anonymous
      Mark
      Apr. 04, 2014

      Hi JMS, not sure if you are still picking up messages on this forum but hoping you are.

       

      Did you ever find out what was causing the 3-D effect with your vision.

       

      I am experiencing exactly the same effects, mainly when there is a lighter background, and normally happens in the first half of the day.

       

      Im not taking any medication but I do use...

      RHMLucky777

      Read More

      Hi JMS, not sure if you are still picking up messages on this forum but hoping you are.

       

      Did you ever find out what was causing the 3-D effect with your vision.

       

      I am experiencing exactly the same effects, mainly when there is a lighter background, and normally happens in the first half of the day.

       

      Im not taking any medication but I do use VDUs alot during the day.

       

      Have had an MRI and eye exam, all seems to be fine but still getting this vision issue. 

       

      Any help is greatly appreciated.

       

      Thanks

  • Anonymous
    Anna Martin
    Mar. 13, 2008
    I have only been taking lexapro for a 4 months and my vision seems fuzzy.  I am going to talk to my dr. about it next week.  Also, I am sleeping like a rock - anyone else sleeping throught their alarm clock or sleeping way in on the weekends?
  • Anonymous
    Anonymous
    Feb. 14, 2008

    i too have noticed a problem with my vision after starting lexapro..and my vision being out of whack seems to make me have more frequent headaches. im definitely going to be speaking to my doctor about this. has anyone heard yet from a doctor??

     

    curious,

    Jen

  • Anonymous
    ---
    Dec. 29, 2007

    I have recently began taking Lexapro, within the last three months, due to anxiety. I have noticed that while driving especially that my distance vision clarity has lessened. I was wondering if it was the Lexapro or just another side effect of the anxiety.

    • Anonymous
      Carol
      Jan. 30, 2008
      I had been on Zoloft and noticed my vision at night and driving worsen. I went to 2 eye doctors, one told just made my glasses stronger (that didnt do the trick) and the other made me get special glasses for stigmatism (those glasses did absolutely nothing). I didn't realize it was the Zoloft until after I had been off of them for a few months and noticed...
      RHMLucky777
      Read More
      I had been on Zoloft and noticed my vision at night and driving worsen. I went to 2 eye doctors, one told just made my glasses stronger (that didnt do the trick) and the other made me get special glasses for stigmatism (those glasses did absolutely nothing). I didn't realize it was the Zoloft until after I had been off of them for a few months and noticed how perfect my vision was all the sudden. I just started Lexapre 3 days ago and my vision is jacked up again. IT IS DEFINITELY ANTI-DEPRESSANTS AND DOCTORS SHOULD BE FREAKING AWARE OF THIS before they go making people buy 300 dollar glasses at the drop of a dime. IDIOTS
  • Anonymous
    Guy
    Nov. 07, 2007

    I too have experienced vision problems with distance and while driving.  I recently got glasses but still have some trouble.  I have been on this drug for 3 years.  My vision trouble started up over the last 6 months.  It is important to note that I am weaning off the drug and these effects may be related to withdraw.

     

    Guy

  • Anonymous
    val
    Nov. 07, 2007
    I too have expirienced differences in my vision. When at a stop light and other cars are going by I see a blur follow their car. It's kind of hard to explain.
  • hollyz
    Nov. 07, 2007

    Dear mar,

     

    Regardless of whether vision problems are listed as a possible side effect of Lexapro, I would strongly encourage you to speak with your doctor about this potential side effect. 

     

    Best of Luck,

    Holly